MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow up report will be submitted.
 
Event or Problem Description
It was reported that the patient was initially implanted with a bifurcated device under off label condition on (b)(6) 2017.Approximately 3 months later, the patient was brought in and a vela infrarenal, an ovation extender, a cook thoracic stent, and two renal snorkels were placed.At the end of the procedure, a leak was still present.The patient was brought back in on (b)(6) 2017 and an aortic cuff was placed between the afx bifurcated stent and the cook thoracic stent.Patient is reported as being stable and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; persistent proximal gutter leak (into both true and false lumens), two subsequent endovascular repairs for a proximal gutter leak and an endoleak type ib from the left common iliac artery in (b)(6) of 2017, and for a persistent proximal gutter leak in (b)(6) of 2017.Additionally there was evidence to reasonably support the following observations; sac growth, bilateral endoleak type ib from the common iliac artery, gutter leak(endoleak type ia) in both the true and false lumen, endoleak type ii which occurred subsequent planned phase ii procedure on month four, persistent proximal gutter leak endoleak post phase ii of a stepped repair.The most likely cause of the proximal non sealing of the aneurysm was the off label aortic neck in combination with the pre-existing aorto-iliac dissection.The most likely cause of the distal loss of seal was the off label iliac anatomy.Procedure-related harms included bilateral groin and left axilla seromas; the left groin required surgical drainage.The use of long-term antiplatelet therapy likely contributed to the procedure-related type ii endoleaks.There have been no reports of further negative patient sequelae, however, it was noted that there was a persistent proximal leak, although minimized, after the second intervention - essentially, the aneurysm was never completely mitigated.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6860683
Report Number2031527-2017-00461
Device Sequence Number706211
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)200223
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/23/2020
Device Model NumberBA28-120/I20-40
Device Lot Number1657484-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2017
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR